MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30964
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a procedure involving dilation of a pre-thrombotic, stenosed brachio-brachial arteriovenous fistula in the left arm, an advance 18 lp low profile balloon catheter separated.An unknown sheath and wire were used during the procedure.After dilation of the resistant stenosis, the complaint device reportedly became stuck in the patient.The balloon and catheter then separated as the physician pulled on the device.Several attempts were made to retrieve the separated fragment ,using two "lassos"; however, the device was unable to be retrieved, leaving approximately ten centimeters of the device in the patient's arm.The fistula thrombosed, and per the user, since blood is no longer circulating through the fistula, the separated fragment will not migrate.A dialysis catheter was placed on the right side to care for the patient.It has also been reported that a new fistula was created in the right arm.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
E1: customer name and address: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving dilation of a pre-thrombotic, stenosed brachio-brachial arteriovenous fistula in the left arm, an advance 18 lp low profile balloon catheter separated.An unknown sheath and wire were used during the procedure.After dilation of the resistant stenosis, the complaint device reportedly became stuck in the patient.The balloon and catheter then separated as the physician pulled on the device.Several attempts were made to retrieve the separated fragment, using two "lassos"; however, the device was unable to be retrieved, leaving approximately ten centimeters of the device in the patient's arm.The fistula thrombosed, and per the user, since blood is no longer circulating through the fistula, the separated fragment will not migrate.A dialysis catheter was placed on the right side to care for the patient.It has also been reported that a new fistula was created in the right arm.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The distal tip of the balloon catheter was missing.The balloon material was still present at the end of the remaining catheter; however, there was no catheter material remaining under the balloon material.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿if resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and condition contributed to this event.The fistula was pre-thrombotic and stenosed, and resistance was encountered upon inflation of the balloon.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17371704
Report Number1820334-2023-00947
Device Sequence Number15198123
Product Code LIT
UDI-Device Identifier10827002309644
UDI-Public(01)10827002309644(17)260131(10)15198747
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberG30964
Device Catalogue NumberPTA4-18-150-6-20
Device Lot Number15198747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age45 YR
Patient SexFemale